Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mark, you really should give Nardil a try

Posted by Scott L. Schofield on December 12, 1999, at 13:30:47

In reply to Mark, you really should give Nardil a try, posted by GeorgeM on December 2, 1999, at 8:40:06

> In terms of the so-called "cheese" effect of MAOI's, I should share my experiences with you. I have found the concern to be overblown, at least regarding certain foods. For instance, I drink lite beer and regular beer, and also drink white wine and champagne. I also eat plenty of pizza, grilled cheese sandwiches, etc. I do stay away from dark beer, red wine, and any AGED CHEESES

It might be "overblown", but it should still be respected. There have been plenty of cases in which someone has eaten a particular forbidden food for years, only to have a severe hypertensive reaction to that same food later on.

I have eaten pizza plenty of times. I was told by one of my previous doctors that the cheap processed mozzarella was O.K., but to stay away from most others, especially aged cheeses. I always ask if any other cheeses are used. Often, parmesan cheese is used in the sauce. I consider parmesan to be dangerous, and never eat it. I wouldn't recommend that anyone eat any pizza just because I have not had a reaction to it.

What I did have a reaction to is pepperoni. I have always avoided it, but got careless one day when it was busy at work. I accidentally ate ONE AND A HALF thin slices of pepperoni on pizza before I realized what I had done. My first reaction was to say to myself "what the f_ck am I doing!" Within two or three minutes, I began to get THE headache. It is a hard and painful pounding at the back of the head where it meets the neck. The pounding seems to occur with each heartbeat. It's real scary. I found that if I remained standing, the pain would lessen. Even after it pretty much disappeared, it would start again if I sat down.

It was the real thing.

I have carried some Procardia (nifedapine?) with me in the past to help mitigate a hypertensive event. I don't know why I don't anymore except that I might be suffering from the dummy syndrome. I think I'll ask my doctor for some next time I see him. Ideally, it would be better to have some oral phentolamine (Regitine) handy. This drug used to be available in oral form, but is now only available as an injectable. I believe it is currently being investigated for treating erectile dysfunction (competing with Viagra). If it is approved, an oral form will again be available. It should be, as I have read some stuff indicating that it is superior to Viagra.

- Scott




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Scott L. Schofield thread:15609